MAUDE Adverse Event Report: STRYKER SPINE-US 7.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 7.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482677580
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is anticipated to be returned.
 
Event or Problem Description
It was reported that a serrato polyaxial screw tulip disengaged post-operatively.The tulip disengagement was discovered during a revision surgery that was being performed for a suspected infection.It is unknown what caused the infection.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.From the xia instructions for use: transient bacteremia can occur in daily life.Dental manipulation, endoscopic examination and other minor surgical procedures have been associated with transient bacteremia.To help prevent infection at the implant site, it is advisable to use antibiotic prophylaxis before and after such procedures.Pre-cleaning / cleaning and sterilization procedure recommended for non sterile medical devices: for safety reasons, non-sterile devices must be pre-cleaned, cleaned and sterilized prior to use.Moreover, for good maintenance, reusable instruments must be pre-cleaned, cleaned and sterilized immediately after surgery following the sequence of steps described in the following chart.It is unknown if the screw caused or contributed to the infection.Breach of sterile barrier and/or improper sterilization of instruments/implants can introduce pathogens into the wound site and cause an infection.There is not enough information provided to determine the root cause of the infection.Additionally, based on the information provided, a root cause for the tulip disengagement cannot be determined.Possible root causes from the risk file include excessive patient post op activity, patient fall, poor construct design, and/or excessive torque applied during final tightening.
 
Event or Problem Description

Brand Name
7.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9925191
Report Number3005525032-2020-00023
Device Sequence Number19651304
Product Code NKB
UDI-Device Identifier07613327351699
UDI-Public07613327351699
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482677580
Device Catalogue Number482677580
Device Lot NumberB77¿
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer05/30/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;